I have developed severe sensations of anxiety over the last few months (almost constant muscle tension, shakiness, specially when I awake from sleep, insomnia, and dizziness). During this time I have developed thyroid issues, which my doctor attributes to the stress and I am being treated with a low dose of Armour Thyroid. So far I have been given Xanax, in low (.25mg) dose, which I use occasionally for sleep. I have also tried Zoloft, but did not handle the side effects (panic attack). I am not confortable to take the Xanax on a regular basis, due to its issues with dependency and memory loss. I am doing a variety of stress relief activities, but I just cannot shake off the physical sensations and the insomnia. Are there other medication/ therapeutic options availble? Should I also consider that the sensations are due to other medical conditions?
There are many therapeutic options like meditation, cognitive behavior, philosophy etc. You can find fascinating books on these subjects at the library if you want to start with the cheap route.
You can try volunteering because you may be able to take your mind off the tension and learn something while helping.
Doc told me an hour of strenuous exercise = the benefit of 2 Ativans, but I wasn't able to get that relief. Sometimes I even had to pop Ativan to get me through my workout, or even worse, post workout when I am supposed to be so relaxed! Yeah right.
So the solution is a very individual thing.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.